AF Association
12,896 members15,726 posts

I have taken warfarin for 8 years now and occasionally had nose bleeds at night with the blood running down the back the back of my throat

Now I seem to get them about 1-2 hours after taking warfarin 3 years ago I went to see an oral consultant who told me that I had very fine blood vessels in my nose and throat and to take care when blowing my nose, does anyone have the same condition I would also say that the blood always runs down the back of my throat. My concern is that there might be something else going on, I also have mentioned this to to my AF nurse.

3 Replies
oldestnewest

Hi Georgejen

Like you on warfarin but not suffering the nose bleeds, might be because when I was much younger I too was diagnosed with very fine surface blood vessels in the nose, I only had to knock it slightly to get copious amounts of claret coming out, so they did what I think was a cauterization under a local?. It was a long time ago about 35 years so I can barely remember, but it certainly seemd to solve the problem I had then.

In your case I am sure that the oral consultant would be familiar with patients on warfarin, and if he/she had any worries they would have told you, if it is interfering then maybe ask the anti-coag nurse if there is any chance of changing over to one of the newer ones, and see what happens

good luck

Ian

Reply

I'm on warfarin for 13 years now , I'm having traces of blood occasionally from my nose and gum most of the time

Better to check with ENT doctor , maybe there is another thing to be treated

Reply

Hi

I have been on warfarin for 10 years now and did used to get quite large nose bleeds which i eventually haad cauterised. I get streaks of blood most times ~i blow my nose but very rarely large bleeds now. An ENT opinion might be a good idea

Reply

You may also like...